Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


numbness & pain in foot
Nov 15, 2001

Ive been HIV Positive for over 10 years. Meds currently taking: Viramune and Kaletra for about a year and 3TC for about 4 years (AZT was drop because of muscle loss.) Low dose Naltrexone for 10 years. Virus load is undetectable and T4 always sit between 500 and 600 at 21 - 23. For the past two months Ive notice that when I get up from bed in the morning I experience some strange pain in my right foot accompanied by numbness. It only last for a minute and then it goes away. Needless to say I can live with this but is this condition a side effect from 3TC for so long? Im always on the look-out for things in an early stage, so what is this? Any ideas on what this is?

Response from Dr. Henry

Neuropathy is less common with 3TC than with the "D drugs" (D4T, ddI, and ddC) but does occur. What you are describing would be unusual for 3TC related neuropathy in that it is localized to just one food one time in the day. More likely would be some sort of compression neuropathy due to pressure on a nerve or blood vessel. If the other foot became similarly involved and or the sensation was more persistent I would be more inclined to blame the 3TC. An evaluation by a neurologist should sort that out. KH



Previous
Tenofovir and Bone Density Test
Next
Neurontin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement